MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40E
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Vitrectomy (2643); No Code Available (3191)
Date of Event 10/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted: not applicable, as the intraocular lens was inserted and removed in the initial surgery.If explanted: not applicable, as the intraocular lens was inserted and removed in the initial surgery.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a model ar40e intraocular lens (iol) was partially inserted into the patient's right eye and then removed due to a broken haptic inside the eye.A vitrectomy, sutures, and incision enlargement were required.No patient injury was reported.The replacement lens is the same lens model and diopter.No further information is available.
 
Additional Manufacturer Narrative
Device available for evaluation? yes returned to manufacturer on: 1/6/2021 device returned to manufacturer? yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and remaining haptic and that the lens was returned cut (but not separated), which is consistent with a lens that was handled during removal and replacement.Furthermore, a detached haptic (not returned) and a damaged haptic with missing material were observed.Dimensional inspection could not be performed because returned haptic was damaged, the other haptic was detached, and the drill hole was returned with a customer handled lens.¿dc-haptic damaged¿ was confirmed, however per the initial report the ¿broken haptic¿ was observed during handling for insertion, and therefore cannot be confirmed to be related to manufacturing and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key11061670
Report Number2648035-2020-00957
Device Sequence Number11409405
Product Code HQL
UDI-Device Identifier05050474502055
UDI-Public(01)05050474502055(17)240301
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2024
Device Model NumberAR40E
Device Catalogue NumberAR40E00175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2021
Initial Date Received by Manufacturer 11/24/2020
Supplement Date Received by Manufacturer01/31/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date02/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL NOT PROVIDED; CARTRIDGE MODEL NOT PROVIDED
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR